10 days post ablation

Hi! I am new here....I am 62 years old, had my first episode of afib November 2016..was successfully cardioverted.... lasted 3months, with this episode of afib, I was very sob with any exertion....cardioverted ...successful.....and was placed on flecanide, 100mg twice a day.... felt tired and lack of energy,, also somewhat short of breath ...3months later, afib again,,,cardioverted, and made apt for ablation..... Ablation was done 10 days ago....I frequently have rapid heart rate with minimal exertion,,,130 bpm....tired.....Have a lifeloc monitor on, have recorded a few events, but have not heard back from ep office... Called them today, and spoke with nurse...told him about heart rate... recorded event while speaking with him....he was going to have someone call me back....but no one ever did..... I hope this means there is nothing to worry about....Definitely going to call office in the morning.... Is increased heart rate at times normal after ablation>

8 Replies

oldestnewest
  • it is normal to have episodes of arythmia in the 2-3 months after ablation

  • Hi Loou

    Your story is a common experience and you are wise to check out with your EP. It is very early in the healing process so one can expect a few bumps and lumps along the way. As long as the episodes are short in duration I doubt if there is anything to worry about.

    How do you cope with the symptoms and do you get anxious?

    Best wishes CD.

  • Thanks for your reply CD! I do worry that I am going into afib again...but I still haven't heard back from the EP office! I called again today, and they were supposed to get back to me...yesterday my heart rate was 130....sitting...today when I took my pulse 114....It does go down at times, but in the 90's..... I take Xanax at night to sleep! I have to try and not focus on heart rate...

  • It took nearly 12 months for my HR to go back to what I would call normal -60-65 resting, it will go down very gradually.

    Don't focus on your HR,

  • Takes a good three weeks for that to stop. You'll be much better in about a month

  • I just heard back from my EP, apparently, my message went to the wrong Dr. He reviewed the lifeloc monitor reading that was sent to him, and he said it looks like afib....but he said this is not unusual, and to increase flecanide from 50mg twice a day to 100mg twice a day, that's the dosage I was on prior to ablation...so well see what happens!

  • Hi loou - I hope that has put your mind at rest, it really isn't unusual for that happen after ablation and doesn't mean the ablation has failed. Many people continue for 3-6 months on meds like Flecainide to ensure that AF doesn't establish itself during the healing process. Keep positive and go slowly and allow your heart and body to heal. Lots of rest and gradually increase your exercise and you will soon be fit again.

    Best wishes CD.

  • thanks CD!

You may also like...